Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 7, 2012, 5:13 PM CDT for Wagoner County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2012, 5:13 PM CDT (22:13 UTC)
- Expired
- Apr 7, 2012, 6:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 30 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1442 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
256
WWUS84 KTSA 072213
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT APR 7 2012
OKZ067-072300-
WAGONER OK-
513 PM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL WAGONER
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ONETA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COWETA...
PORTER...WAGONER AND OKAY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3599 9525 3597 9528 3593 9527 3591 9529
3588 9526 3584 9526 3590 9576 3606 9576
3608 9527 3607 9525
TIME...MOT...LOC 2213Z 270DEG 29KT 3597 9569
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:04 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 7, 3:04 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT SAT APR 7 2012 .DISCUSSION... CONVECTION FROM EARLIER STORMS HAVE PUSHED AN OUTFLOW BOUNDARY INTO SOUTH CENTRAL OKLAHOMA/NORTHWEST ARKANSAS...CURRENTLY LOCATED NEAR A MUSKOGEE...FAYETTEVILLE LINE. FRONTAL BOUNDARY IS LIKELY LOCATED FURTHER NORTHWEST NEAR A PONCA CITY...EL RENO LINE WITH STRONG NORTHERLY WINDS WEST OF FRONT. ATMOSPHERE CONTINUES TO DESTABILIZE ACROSS FAR SOUTHEAST OKLAHOMA WITH LIMITED CLOUD COVER SO FAR THIS AFTERNOON. DEEPER MOISTURE/GREATER INSTABILITY WILL LIKELY REMAIN FURTHER SOUTHWEST ACROSS SOUTH CENTRAL OKLAHOMA/NORTH CENTRAL TEXAS...HOWEVER THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON/EARLY EVENING ALONG EFFECTIVE BOUNDARY/FRONT. DEEP LAYER SHEAR/INSTABILITY WILL REMAIN MARGINAL...HOWEVER A FEW STORMS COULD APPROACH SEVERE LIMITS WEST OF A MCALESTER...HUGO LINE. LINGERING SHOWERS WITH A FEW ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE ACROSS FAR SOUTHEAST OKLAHOMA TONIGHT INTO EASTER SUNDAY AS THE FRONTAL BOUNDARY STALLS NEAR THE RED RIVER. AS STRONG NORTHWEST FLOW ALOFT DEVELOPS ON MONDAY...A SECONDARY SURGE OF COOLER AIR WILL MOVE INTO THE AREA MONDAY NIGHT INTO TUESDAY WITH A BACK DOOR FRONT ORIENTED FROM NORTHWEST TO SOUTHEAST. MODELS DIFFER ON HOW FAR WEST THE BOUNDARY PUSHES DURING THIS TIME FRAME AND THEREFORE PRECIPITATION FORECAST REMAINS DIFFICULT AS MULTIPLE MCS TYPE FEATURES COULD DEVELOP TUESDAY INTO WEDNESDAY. LARGE SCALE UPPER TROUGH/STORM SYSTEM STILL EXPECTED DURING THE FRIDAY/SATURDAY TIME FRAME WITH INCREASING CHANCES OF SHOWERS/THUNDERSTORMS. DESPITE TIMING DIFFERENCES BETWEEN THE OPERATIONAL MODELS...COULD SEE SEVERE WEATHER AND/OR HEAVY RAINFALL EVENT INTO NEXT WEEKEND. STAY TUNED. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 71 51 75 / 20 20 10 30 FSM 54 73 53 77 / 30 20 10 20 MLC 55 71 55 76 / 50 40 10 30 BVO 44 72 43 74 / 20 10 10 30 FYV 47 71 43 72 / 30 20 10 20 BYV 46 69 44 71 / 20 10 10 20 MKO 51 72 51 74 / 40 30 10 20 MIO 45 72 44 71 / 20 10 10 20 F10 53 71 55 74 / 40 30 0 30 HHW 60 73 56 78 / 50 40 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...12 LONG TERM....12
Hazardous weather outlook, Apr 7, 5:06 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 PM CDT SAT APR 7 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 505 PM CDT SAT APR 7 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...THIS EVENING. DISCUSSION... SCATTERED THUNDERSTORMS GENERALLY ALIGNED WITH INTERSTATE 44 EARLY THIS EVENING WILL CONTINUE TO MOVE EAST DURING THE EVENING. LIMITED INSTABILITY WILL PREVENT THOSE STORMS FROM BECOMING SEVERE. A COLD FRONT FROM SOUTH CENTRAL OKLAHOMA TO THE NORTHWEST CORNER OF ARKANSAS WILL SLIDE SOUTHEAST TONIGHT. INSTABILITY AHEAD OF THE FRONT IN SOUTHEAST OKLAHOMA WILL RESULT IN A LIMITED THREAT OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL STALL SOUTH OF THE RED RIVER VALLEY SUNDAY...AND BEGIN TO LIFT NORTHWARD SUNDAY NIGHT AND MONDAY. THIS BOUNDARY WILL PROVIDE A FOCUS FOR CONTINUED THUNDERSTORM CHANCES...WITH A SECOND COLD FRONT PUSHING SOUTHWARD MONDAY NIGHT INTO TUESDAY. EACH OF THESE BOUNDARIES WILL INTERACT WITH AMPLE INSTABILITY TO SUPPORT STRONG TO SEVERE THUNDERSTORMS. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED THROUGH MID WEEK. A STRONG STORM SYSTEM WILL MOVE INTO THE SOUTHERN PLAINS TOWARD LATE WEEK WHICH WILL AGAIN INTERACT WITH THE LINGERING FRONTAL BOUNDARIES. THIS PATTERN WOULD BE MORE SUPPORTIVE OF AN ORGANIZED SEVERE WEATHER EVENT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 7, 2:11 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
211 PM CDT SAT APR 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 AM HAIL 1 N BIGHEART 36.87N 96.23W
04/07/2012 E1.00 INCH OSAGE OK PUBLIC
DIME TO NICKEL SIZE HAIL COVERED ENTIRE GROUND...HAILED
APPROXIMATELY 20 MINUTES.
&&
RBDSpecial weather statement, Apr 7, 5:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
513 PM CDT SAT APR 7 2012
OKZ067-072300-
WAGONER OK-
513 PM CDT SAT APR 7 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL WAGONER
AT 513 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF ONETA...MOVING EAST AT 35 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COWETA...
PORTER...WAGONER AND OKAY.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.
LAT...LON 3599 9525 3597 9528 3593 9527 3591 9529
3588 9526 3584 9526 3590 9576 3606 9576
3608 9527 3607 9525
TIME...MOT...LOC 2213Z 270DEG 29KT 3597 9569The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 7:37 AM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Apr 7, 8:37 AM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Apr 7, 8:52 AM CDT | Special Weather Statement | TSA | Osage | 38 min |
| Apr 7, 9:40 AM CDT | Special Weather Statement | TSA | Osage | 35 min |
| Apr 7, 9:54 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Apr 7, 10:37 AM CDT | Special Weather Statement | TSA | Washington | 38 min |
| Apr 7, 10:45 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 2 hr |
| Apr 7, 11:04 AM CDT | Special Weather Statement | TSA | Mayes, Rogers | 41 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.